Nuvaring killed my libido. 3 months later, no improvement

Patient

Q: I am a 22 yr old female with no significant issues in my past medical history apart from a non-specific allergy I suffer since 2008. I started on Nuvaring in March 2013 and went all the way until December 2014 (1yr 9months). I decided to take it out for good because it just didn't felt right and I totally lost my sex drive along the way. I believe I suffer from sexual dysfunction. I have a boyfriend of 3 years and I love him dearly but I just don't want to get involved in any kind of intimacy, not even get touched! I've never been a very sexual person but we had a happy sexual life before and even with past mates I never experienced this problem. Now I don't even get aroused when at home nor feel any kind of interest in masturbating -- I'm a completely asexual person. I read that birth control can be the source of the problem and that's why I discontinued its use, but it's been almost 3 months since I took it out and I don't notice any kind of difference (apart from my period coming back to how it used to be before BC and a little improvement in lubrication). I need answers. Is this normal after 3 months clean? Shouldn't have had a noticeable improvements after the first weeks? I read women usually notice a change after 2-4 weeks but I've waited almost 12 and this is affecting my relationship a lot.

Symptoms:  No libido, lack of sex drive, birth control, sexual dysfunction
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews